Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 66, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 13, 2018, 11:54 PM CDT for Caddo Parish, Louisiana; Harrison County, Panola County, Texas. It was in force for 21 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 11:54 PM CDT (04:54 UTC)
- Expired
- Apr 14, 2018, 12:15 AM CDT
- In force
- 21 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Caddo Parish, LA, Harrison County, TX, Panola County, TX
The radar
The Shreveport radar (KSHV), 14 km from the middle of the area, began a volume at 04:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 14, 12:10 AM CDT | TORNADO | 7 Sw Shreveport, LA | *** 1 FATAL *** A STRONG EF-1 TORNADO TOUCHED DOWN JUST WEST OF HIGHWAY 3132 AND JUST SOUTH OF I-20. THE TORNADO DID CONSIDERABLE TREE DAMAGE IN SHREVEPORT AND IN RED CHUTE. THERE WAS ONE 2 YEAR OLD KILLED BY A FALLING TREE NEAR RED CHUTE. THE TORNADO WAS 22.5 |
| Apr 14, 12:20 AM CDT | TSTM WND DMG | 5 S Shreveport, LA | LARGE TREE DOWN BLOCKING SOUTHLAND PARK DRIVE AND ALICIA LANE. PICTURE POSTED TO FACEBOOK. |
| Apr 14, 12:20 AM CDT | TSTM WND DMG | 6 S Shreveport, LA | LARGE TREE BRANCHES DOWN OVER A CAR ON SOUTH KIRKWOOD DRIVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 9:53 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.9 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 13.1
The text
As transmitted.
663
WFUS54 KSHV 140454
TORSHV
LAC017-TXC203-365-140515-
/O.NEW.KSHV.TO.W.0066.180414T0454Z-180414T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1154 PM CDT FRI APR 13 2018
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Southwestern Caddo Parish in northwestern Louisiana...
Eastern Harrison County in northeastern Texas...
Northeastern Panola County in northeastern Texas...
* Until 1215 AM CDT
* At 1154 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Waskom, or 15 miles west of Shreveport,
moving east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Greenwood around 1200 AM CDT.
Other locations impacted by this tornadic thunderstorm include Cross
Lake and Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3233 9408 3241 9413 3262 9391 3240 9371
TIME...MOT...LOC 0454Z 251DEG 35KT 3240 9406
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FB1 follow-up statement
176
WWUS54 KSHV 140458
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1158 PM CDT FRI APR 13 2018
TXC365-140508-
/O.CAN.KSHV.TO.W.0066.000000T0000Z-180414T0515Z/
Panola TX-
1158 PM CDT FRI APR 13 2018
...THE TORNADO WARNING FOR NORTHEASTERN PANOLA COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 600 AM CDT for northwestern
Louisiana...and northeastern Texas.
LAT...LON 3234 9400 3245 9409 3262 9391 3240 9371
TIME...MOT...LOC 0458Z 251DEG 33KT 3241 9403
$$
LAC017-TXC203-140515-
/O.CON.KSHV.TO.W.0066.000000T0000Z-180414T0515Z/
Caddo LA-Harrison TX-
1158 PM CDT FRI APR 13 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR
SOUTHWESTERN CADDO PARISH IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
HARRISON COUNTIES...
At 1158 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Greenwood, or 14 miles west of Shreveport, moving
east at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southwestern Caddo Parish in northwestern Louisiana and southeastern
Harrison Counties, including the following locations: Cross Lake and
Forbing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3234 9400 3245 9409 3262 9391 3240 9371
TIME...MOT...LOC 0458Z 251DEG 33KT 3241 9403
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
FBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 13, 10:07 PM CDT, 1 hour 47 minutes earlier.
Area forecast discussion, Apr 13, 10:07 PM CDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 1007 PM CDT Fri Apr 13 2018 .UPDATE... To add replacing Tornado watch number 45 for entire cwa. && .DISCUSSION... No major changes to package with just a few tweaks to sky and temps on the curve toward previously forecasted lows. Also, we have expanded 00-06Z pops/wx into the 06-09Z slot. We can make additional changes with counties first dropped from the new watch. All products up to date with graphics on home page next in line. /24/ && .PREV DISCUSSION... /issued 643 PM CDT Fri Apr 13 2018/ UPDATE... To add remaining SE cwa parishes into Tornado watch 40 DISCUSSION... All products have been reissued to add headline for all zones groupings and to remove afternoon wording. /24/ PREV DISCUSSION... /issued 626 PM CDT Fri Apr 13 2018/ AVIATION... Isolated to scattered -SHRA/-TSRA have developed across the Four- State Region today, courtesy of an approaching strong upper level disturbance from the west. This precipitation has been intermittently affecting the majority of the terminals today, and is expected to develop into a line of TSRA more less later this evening /progressing from west to east along a cold front/. This TAF forecast will not be an easy one, as will try to pinpoint best timing of the precipitation. Some of these storms will be capable of becoming severe with large hail, damaging wind gusts and isolated tornadoes being the main threats. Will of course amend as necessary. Otherwise, CIGS have risen to VFR early this evening, but as anticipated to drop into the MVFR and possibly IFR criteria after sunset. CIGS are poised to gradually improve to VFR and precipitation will be coming to an end from west to east towards the end of the TAF period, with perhaps the eastern terminals hanging on to by tomorrow mid-morning VCSH. Southerly winds will be intermittently breezy but is anticipated to drop to below Lake Wind Advisory criteria overnight. Concurrently, winds will be shifting to the west-northwest with the passage of a cold front and thus could see -SHRA develop along the front, hence the insertion of the -SHRA/VCSH towards the end of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... SHV 55 65 40 59 / 90 30 10 0 MLU 63 70 41 60 / 90 70 10 0 DEQ 47 60 33 57 / 90 10 0 0 TXK 50 61 37 56 / 90 20 0 0 ELD 56 66 37 58 / 90 50 10 0 TYR 50 63 38 61 / 80 10 0 0 GGG 52 64 37 60 / 80 20 0 0 LFK 57 66 40 65 / 80 20 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/29
Hazardous weather outlook, Apr 13, 2:01 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 201 PM CDT Fri Apr 13 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Sabine-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 201 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Tornado Watch #40 is in effect until 10 PM CDT tonight. This is a particularly dangerous situation. Severe thunderstorms are likely ahead of a dryline and cold front this afternoon through this evening and overnight. Threats of large hail, damaging winds, tornadoes, and locally heavy rainfall are all possible during this event. The severe potential will shift to more of a damaging wind threat as storms evolve into a squall line tonight just ahead of the cold front. The severe threat should be ending prior to daybreak on Saturday. Total rainfall amounts up to three to four inches will be possible across parts of north central Louisiana and south central Arkansas, increasing the threat of isolated flash flooding across these areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be gradually ending from west to east with a cold frontal passage early Saturday morning, bringing an end to the severe threat. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will likely be needed this afternoon and into the overnight and early morning hours of Saturday. LAZ013-014-018>022-141100- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 201 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Severe thunderstorms are likely this evening and overnight. Threats of large hail, damaging winds, tornadoes, and locally heavy rainfall are all possible during this event. The severe potential will shift to more of a damaging wind threat as storms evolve into a squall line tonight just ahead of the cold front. The severe threat should be ending prior to daybreak on Saturday. Total event rainfall amounts up to three to four inches will be possible across parts of north central Louisiana and south central Arkansas, increasing the threat of isolated flash flooding across these areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be gradually ending from west to east with a cold frontal passage early Saturday morning, bringing an end to the severe threat. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will likely be needed this afternoon and into the overnight and early morning hours of Saturday. 09
In the hours before
Local storm report, Apr 13, 11:08 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 PM HAIL KILGORE 32.39N 94.87W
04/13/2018 E1.00 INCH GREGG TX TRAINED SPOTTER
&&
20Local storm report, Apr 13, 11:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1111 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG 1 NW WHITE OAK 32.54N 94.86W
04/13/2018 GREGG TX LAW ENFORCEMENT
LARGE TREE DOWN, BLOCKING FM ROAD 3272 IN
WHITE OAK.
&&
20Local storm report, Apr 13, 11:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1123 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM TSTM WND DMG 4 WNW HENDERSON 32.17N 94.86W
04/13/2018 RUSK TX EMERGENCY MNGR
TREE REPORTED ON HOME 5000 BLOCK OF SH 64
WITH ENTRAPMENT. INJURIES UNKNOWN AT THIS
TIME.
&&
25Local storm report, Apr 13, 11:34 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1134 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG LIBERTY CITY 32.45N 94.95W
04/13/2018 GREGG TX FIRE DEPT/RESCUE
LARGE TREE ACROSS HOME AND ROADWAY ON SYPERT
STREET.
&&
20Special weather statement, Apr 13, 11:35 PM CDT, 19 minutes before
Special Weather Statement National Weather Service Shreveport LA 1135 PM CDT FRI APR 13 2018 ARZ050-051-059-060-OKZ077-TXZ097-140515- Howard AR-Hempstead AR-Sevier AR-Little River AR-McCurtain OK- Bowie TX- 1135 PM CDT FRI APR 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR LITTLE RIVER...WEST CENTRAL HEMPSTEAD...SOUTHERN SEVIER...SOUTHEASTERN HOWARD...SOUTHEASTERN MCCURTAIN AND NORTHERN BOWIE COUNTIES UNTIL 1215 AM CDT... At 1134 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northwest of New Boston, moving northeast at 50 mph. Dime size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Ashdown, Nashville, Mineral Springs, Dierks, Horatio, Foreman, De Kalb, Lockesburg, Wilton, Tollette, Winthrop, Ben Lomond, Arkinda, Saratoga, Richmond, Oak Grove, Bright Star, Silver Ridge, Moon and Beaverdams. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A tornado watch remains in effect until 600 AM CDT for southwestern Arkansas...southeastern Oklahoma...and northeastern Texas. LAT...LON 3343 9463 3377 9474 3412 9402 3371 9374 TIME...MOT...LOC 0434Z 246DEG 43KT 3357 9449 19
Local storm report, Apr 13, 11:43 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND DMG 7 WNW BETTIE 32.87N 95.07W
04/13/2018 UPSHUR TX PUBLIC
60 MPH GUST ESTIMATED POWER OUT 2 EAST
SIMPSONVILLE. WRKLSR.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:11 PM CDT | Tornado Warning | SHV | Union | 34 min |
| Apr 13, 7:35 PM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 40 min |
| Apr 13, 8:16 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Ouachita | 29 min |
| Apr 13, 8:17 PM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 28 min |
| Apr 13, 11:30 PM CDT | Severe Thunderstorm Warning | SHV | Caddo | 45 min |
| Apr 14, 12:14 AM CDT | Tornado Warning | SHV | Bossier, Caddo | 31 min |
| Apr 14, 12:15 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River, Webster | 45 min |
| Apr 14, 12:43 AM CDT | Tornado Warning | SHV | Bossier, Claiborne, Webster | 32 min |
| Apr 14, 12:46 AM CDT | Tornado Warning | SHV | Bossier, Claiborne, Webster | 29 min |
| Apr 14, 12:59 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Jackson and 6 more | 46 min |
| Apr 14, 1:08 AM CDT | Tornado Warning | SHV | Claiborne, Webster | 25 min |
| Apr 14, 1:10 AM CDT | Special Weather Statement | SHV | Sabine | 65 min |
| Apr 14, 1:11 AM CDT | Tornado Warning | SHV | Claiborne | 34 min |
| Apr 14, 1:30 AM CDT | Tornado Warning | SHV | Claiborne, Union | 33 min |
| Apr 14, 1:45 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Caldwell, Claiborne, Jackson, Lincoln, Ouachita and 1 more | 75 min |
| Apr 14, 1:52 AM CDT | Tornado Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 38 min |
| Apr 14, 1:56 AM CDT | Tornado Warning | SHV | Natchitoches, Winn | 34 min |
| Apr 14, 2:26 AM CDT | Tornado Warning | SHV | Jackson, Winn | 34 min |
| Apr 14, 2:27 AM CDT | Tornado Warning | SHV | Lincoln, Ouachita, Union | 33 min |
| Apr 14, 2:31 AM CDT | Tornado Warning | SHV | Jackson, Lincoln, Ouachita | 29 min |
| Apr 14, 2:51 AM CDT | Tornado Warning | SHV | Caldwell, Jackson, Ouachita | 24 min |
| Apr 14, 2:59 AM CDT | Tornado Warning | SHV | Jackson, Ouachita, Union | 31 min |
| Apr 14, 3:14 AM CDT | Tornado Warning | SHV | Caldwell, Ouachita | 20 min |
| Apr 14, 4:24 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 15 hr |
| Apr 13, 7:51 PM CDT | Tornado Warning | SHV | Bowie | 25 min |
| Apr 13, 9:47 PM CDT | Special Weather Statement | SHV | Wood | 13 min |
| Apr 13, 10:00 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Camp, Cherokee, Franklin, Gregg, Nacogdoches and 4 more | 60 min |
| Apr 13, 10:19 PM CDT | Special Weather Statement | SHV | Bowie, Franklin, Morris, Red River, Titus | 41 min |
| Apr 13, 10:57 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 9 more | 33 min |
| Apr 13, 11:10 PM CDT | Tornado Warning | SHV | Cass, Gregg, Harrison, Marion, Upshur | 23 min |
| Apr 13, 11:57 PM CDT | Special Weather Statement | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 48 min |
Nearby
Tornado Warnings in Texas, 2018Tornado Warnings in Louisiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.